Losing consciousness

Has anybody had blackouts while taking Ropinirole? I have read that it is a side effect and as I am having surgery with a general anaesthetic in a couple of weeks my consultant is concerned about the falling asleep. It is just a split second but I come round and start talking as though I was in the middle of a conversation. It has never happened whilst driving just when I am tired and reading or relaxing.

4 Replies

oldestnewest
  • Hi Brenda,

    I was on ropinirole for about 12 yrs until last August but I never had blackouts. It may be a side effect for some people though, as everyone reacts differently to meds. Hope you can still have your surgery .

    jools

  • I tried ropinirole once and passed out in bathroom. Had 3 vertebrae fractured and had to have a vertebroplasty. Will never take that stuff again. Now trying lyrica. Have tried from 50 to 150 mg per day. Not doing a lot, but does help me sleep longer at a time. How much does anyone think I should take. My doc will go along with what I say as far as strength of the pills.

  • I had 2 blackouts on Rotigotine patches. I had increased to 2mg and fell badly in the bathroom during the night. I have very low blood pressure which may contribute. Also there is a risk after orgasm due to high Dopamine levels. I am currently on Tramadol and fall asleep if I relax in the afternoon. It often feels more like a blackout as I come round confused and unsure if I have been asleep. No problem driving, only if I relax.

  • Yes, it is rare, but I fainted 3 times, and it wasn't just feeling light headed. It was more like crack your head on the floor fainting. Once I fainted and when I came to lying on the bathroom floor I was lying in a puddle of vomit. I didn't realize it was the Ropinirole (Requip) that was making me so sick on the stomach and making me faint. When I called the doctor he sent me for a gall bladder test and a heart monitor. On my own I figured it was the Ropinirole, and when I told the doctor, he just said "some medicines cause side effects". Needless to say, I didn't go back to that doctor.

You may also like...